Jump to content

Briefly spacing out, could this be a seizure?


Recommended Posts

Hi Everyone,

Well, Here is what's been happening to me:

A few times in the past few months, I've found myself spacing out. I just end up staring off into space, not looking at anything in particular. I'm not aware that I'm doing it until someone asks me, "Are you okay?" and when they ask, I respond, "Yes," and am initially confused why they asked, but then realize what I was doing. I then feel a little anxiety at this point and feel a few "electrical pulses" surge through my head.

I am on Lexapro for anxiety attacks and have been for two years. Have recently been trying to lower my dosage so I can eventually get off the stuff. I wonder if this can be a side affect of the medication or the lowering of it.

Anyway, I'm really freaked out that this is happening to me, and am worried about the effects on my brain and body, if this is indeed a seziure.

If anyone has any helpful thoughts, I'd really, really REALLY appreciate it!!!!!!!

Link to comment
Share on other sites

Sorry I didn't get to this for the past day or two. I've been kind of tired.

With the typical kind of "staring off into space and not being aware of it" seizure (an absence seizure), the person having it isn't aware of it at all, not just not aware of it until someone points it out to them. They have no idea they're doing it, and it's like there's a short gap where they just sort of stop briefly and then resume awareness and pick up what with whatever's going on. There are other kinds of seizures that can involve kind of spacing out, like complex partials, but they generally have pretty noticeable other things going on along with that a lot of the time.

SSRIs can cause seizures in some people who are predisposed to them, although at a greatly reduced risk compared to things like Wellbutrin. If that's what were happening, it seems more likely to me that it would've happened at some point sooner in the two years than at the end when you're starting to come off it. It's a lot more common for people to get "brain zaps" with things like Effexor, but I've heard of other people talking about them while reducing their dose on normal SSRIs.

So, a lot of random things could on some off chance be seizures, because if one happens to happen in the exact right place in your brain, something particularly weird could happen, but a lot of the time there's a much more likely explanation.

Link to comment
Share on other sites

Just in off chance, have you recently been in any type of accident or event that could have caused your head to have movement same as it would receive in the event as if you were hit from behind in a car accident?

Have you had a fall, or taken any other kind of blow to the head?

Many times we have events happen that we think are not serious.

I am only learning more about such since I had two serious head trauma events, in past 6 months.

But, from what I have read many people have concussions, from much slighter, they do not even have pain with, and with each more chance of having another, and more chance of injury to the brain.

One of symptoms is what you explained.

Which I still have while recovering.

I just needed to ask, since sometimes many things do get confused.

Take Care, Aly

Link to comment
Share on other sites

  • 4 weeks later...

Thank you both for your replys. I'm still not sure what is happening but I'm pretty sure it's due to the wheening off of the lexapro. I've read all kinds of horror stories about the withdrawal symptoms, though none exactly like my own. I've never taken any blow to the head or anything, so I dont' think that's it either. Oh well. Thanks for your insights. It is much appreciated.!!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...